Did you do icing during chemo? Did it help?
Good morning all! I just started my chemo yesterday – Paklitaxel and Carboplatin. Concerned about neuropathy in hands and feet as well as the hair loss on head, eyelashes and eyebrows and damage to fingernails… I am getting low doses 1 day a week x 6 weeks as well as the radiation 5 days a week x 6 weeks.
Do any of you have suggestions, or experience with product, and if so where did you purchase? Any and all information would be helpful.
Thanks so much – Sandy
Interested in more discussions like this? Go to the Cancer: Managing Symptoms Support Group.
You and I are having the same treatments. I start June 5th.
Lung cancer, squamous in lower left hilar lymph. I am unable to have surgery as I had my upper left lung lobe removed in 2015.
Hi Loulou…mine is nsclc adenecarcinoma, upper right lung and 1 lymph node on same side. I've got 6 weeks of radiation, every day 5 days a week and 6 weeks of chemo 1 day a week. I'm hoping this treatment will shrink the node and tumor and I am able to go forward and have the robotic surgery to remove the cancers. Guess I'll know in a few weeks with a CT scan to see if shrinkage has occurred. Just starting this process, so have no evil side effects yet…hoping I don't have any bad side effects, but I'm aware of what they can be.
Good luck with your treatment, please keep us posted!
Hi Sandy, I added your question to the Cancer: Managing Symptoms support group too. Fellow members @ncteacher @cjs123172 @val64 @lhwoz @marciapell have mentioned icing with chemo infusions and may have tips to share.
You might also be interested in this related discussion:
– What are some ways to try to minimize neuropathy during chemo? https://connect.mayoclinic.org/discussion/what-are-some-ways-to-try-to-minimize-neuropathy-during-chemo/
How are you doing? How are the side effects?
I didn't learn about icing until I had started Chemotherapy infusions (Gemcitabine – Abraxane for "inoperable pancreatic adenocarcinoma") so cannot speak to prevention.
For later infusions I've tried the socks that have inserts that can be frozen before wearing during an infusion.
Eventually I found that simply leaving my feet uncovered during infusions seemed to work as well as icing. This discovery was not something particularly welcome since the lovely toasty blankets fresh from their incubator is the only enjoyable part of these treatments.
I sleep all the time now with my feet uncovered. This also seems to help to reduce persistence of "chemo feet" symptoms. This is much easier now that our old farmhouse has warmed up as warmer, sunnier weather has finally put in an appearance.
These worked great for me and I never got neuropathy. I slipped my hands out of the mitts when my hands started to hurt from the cold and slipped them back in as they warmed up. I kept the booties on without any pain.
NatraCure Cold Therapy Mittens – Small/Medium – (for Sore, Aching Hands, Arthritis, Neuropathy, Chemotherapy, and Hand or Finger Pain) https://a.co/d/2Prq0Ms
NatraCure Cold Therapy Socks – Reusable Gel Ice Frozen Slippers for Feet, Heels, Swelling, Edema, Arch, Chemotherapy, Arthritis, Neuropathy, Plantar Fasciitis, Post Partum Foot – Size: Small/Medium https://a.co/d/gsLxQd7
I drank ice water during my infusions. I didn’t ice my hands. I only had two infusions though because I wasn’t able to tolerate the diarrhea and nausea. I was able to avoid a lot of the first bite symptoms that come with oxiliplatin. I wanted to make sure I could continue to drink ice water because I’m a water snob.
It would be so wonderful if our bodies all reacted the same way. And there are so many factors to consider. In other words, we are each unique, and the factors "giving us grief" are also unique combinations.
In my case there was a period when ice water actually precipitated diarrhea, and I assumed that what was going on was worsening I B S. Now I'm not so sure…
Hi Colleen…I'm doing okay so far. The only real chemo side effect for me has been constipation 🙁 The stool softeners and Miralax don't work and the Decadron for 2 days post infusion is the major cause. I have found that Milk of Magnesia is the best for me so far. I have not had nausea but I'm only getting a small dose of Carboplatin and Paclitaxel. They are also infusion me with the Decadron, Benadryl, Pepcid and Aloxi…I think my body is too frightened to do anything else!! The chemo is only 1 day a week, but the radiation is 5. No ill effects from the radiation – yet. I have also not had an issue with hair loss or neuropathy – yet…(not looking forward to it).